hi, sorry if I am in the wrong forum. So I have some pretty deep superficial cuts that have recently gotten infected, my doctor gave me this cream for it, it is a prescription and I have been using it for about 2-3 weeks, and not working literally not working at all, so I went back to the dr and she gave me Keflex 500mg, four times a day, and she took a swab from the cut, it is the worst one, my whole knee is swollen with this one, and she gave me the prescription, however I am not comfortable with using them incase its one of those infections that antibiotics have no baring on and start taking this monterous pill for the weekend and nothing changes, except my infection gets worse, and antibiotics actually truly make me very sick, laid up in bed sick and I don't even if this will affect it, in a good way.
Anybody have any suggestions on what I can do over the weekend to get this infection under control
and my symptoms are as follows,,,
swollen red cuts, well dents really, the area under the skin is hot but not red, and about every couple of hours the cut itself kind of explodes and releases quite a lot of very thick, green mucus and pus like all of a sudden this stuff is full blown oozing all over my knee or my elbow, also neither my knee nor my elbow seems like they are getting any better, in fact both my knee joint and my elbow joint are in a lot of pain, and that is with a large dose of oxycontin.
Also, I am not sure what the infection could be, the drs swab test hasn't come in yet so I am concerned about waiting the whole weekend to find out what I have and if the antibiotics are going to do anything, I am allergic to penecillan so he cant just give me a quick small medications. Anyhow, if any one has any helpful answers, I am a little desparate and really need some help
thanks so much
How are you? What other symptoms are present? Infection is indeed highly present and this can only be managed with antibiotics. The swab or culture and sensitivity will be very helpful in identifying the responsible organism and the antibiotic where it is susceptible but may take a few days. At this point, if the present prescription antibiotic has adverse side effect, it is important that you inform your doctor about this for proper management. It is also important to keep the area of infection clean and dry and to avoid touching it to prevent secondary infection or reinfection. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.